MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-120-120-P6
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Unspecified Tissue Injury (4559)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a left superficial femoral artery.The lesion was predilated with 5.0x80mm and 5x150mm non-abbott balloons.The 3.0x120mm supera self-expanding stent system (sess) was deployed; however, during removal under fluoroscopy the nose cone separated inside the sheath and the stent was pulled back with the sess.The patient became hypotensive and a femostop was used to apply pressure to the access site as during removal of the supera it created a lager hole.It was noted the thumbslide was not slid all the way back.The patient was sent to the intensive care unit (icu).There were no adverse patient sequela and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure including expansion failures was unable to be replicated in a testing environment due to the condition of the returned device.The reported material separation was able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The reported patient effect of hypotension is listed in the supera peripheral stent system instructions for use as a potential adverse effect of peripheral percutaneous intervention.Reportedly, it was noted the thumbslide was not slid all the way back.It should be noted that the supera peripheral stent system instructions for use states: following confirmed implantation of the supera stent, retract the thumbslide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during removal the thumbslide was not slid all the way back, thus during withdrawal the nose cone interacted with the deployed stent resulting in the reported activation/deployment failure and ultimately resulting in the reported/noted material separations (tip, inner member).The reported/noted difficulties possibly resulted in the reported hypotension however a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.The treatment appears to be related to the operational context of the procedure as a femostop was used to apply pressure to the access site as during removal of the supera it created a lager hole.There is no indication of a product quality issue with respect to manufacture, design or labeling.Na.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12910904
Report Number2024168-2021-10936
Device Sequence Number17343640
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public08717648211836
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number1062461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexMale
Patient Weight83 KG